MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012455-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery.After inflating and post dilatation of the unspecified stent, when attempting to remove the fully deflated 5.0x20mm nc trek balloon dilatation catheter (bdc) the bdc proximal shaft separated in the 6f guide catheter leaving the separated portion in the guide catheter.As the bdc was still out of the unspecified introducer sheath forceps were used to remove it from the guide catheter.Furthermore, when attempting to remove the bdc from the guide into the introducer the bdc shaft separated again leaving the separated portion in the introducer.The separated portions were cut out from the introducer.All separated portions were retrieved.It was noted resistance was felt with the guiding catheter and sheath during removal.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separations were confirmed.The reported difficulty removing the device from the introducer sheath and guiding catheter could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the introducer sheath and guiding catheter; however, the reported separations and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that can contribute to difficult to remove/resistance with the introducer sheath and guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.Additionally, it should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.Furthermore, it is likely that upon manipulation of the device, against the reported difficulty, the shaft separated.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19241877
Report Number2024168-2024-05459
Device Sequence Number20582209
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public(01)08717648152160(17)260531(10)30623G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1012455-20
Device Lot Number30623G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown